Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $332,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense closed upper low was rotating northeast from a mean central U.S. upper trough. A strong surface low was located across the lower Mississippi Valley and mid-Gulf coastal region, with a warm front extending eastward across central Georgia. Warm, moist Gulf air was surging north into central Georgia as the warm front moved northward. Strong dynamics combined with the increasingly unstable, moist air mass to produce widespread heavy rain and scattered strong thunderstorms. Several of the storms produced tornadoes across east central Georgia during the afternoon. Rainfall of 3 to 4 inches on saturated ground resulted in widespread river flooding for several days following this event.
In addition to the severe thunderstorms, tornadoes, and flooding, the strong dynamics associated with the system resulted in strong gradient winds in advance of the system. The strong winds blew trees down in some counties, especially across north and east Georgia. Baldwin and Bibb counties experienced strong gradient winds on the back side of a large rain area and in advance of a line of thunderstorms moving just to the northwest of these counties. At least five trees were down in northern Bartow county in northwest Georgia, also from strong gradient winds. The winds blew down some trees and power lines in these counties. RAWS observations verified a high wind warning (via local criteria of 45 mph) that was in effect for the higher elevations of north Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 2, 3:47 AM EST, 43 minutes earlier.
Area forecast discussion, Dec 2, 3:47 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 AM EST WED DEC 2 2009
.SHORT TERM /TODAY THROUGH FRIDAY/...
LATEST SURFACE ANALYSIS SHOWS THE MUCH ADVERTISED SURFACE LOW OVER
SOUTHERN MS WITH A WARM FRONT EXTENDED EASTWARD ALONG THE FL/GA
STATE LINE. MODELS REMAIN IN GOOD AGREEMENT...TAKING THE LOW INTO
CENTRAL KY BY EARLY THIS EVENING. SO FAR HAVE SEEN ALMOST AN 1 INCH
OF RAIN ACROSS THE FAR SW SECTIONS OF THE FORECAST AREA...WITH
ABOUT 1/4 TO 1/2 INCHES ELSEWHERE. RADAR SHOWS A LARGE BREAK IN
THE RAINS OVER SOUTH AND CENTRAL ALABAMA...WITH HEAVY RAIN AND
THUNDERSTORMS ALONG THE FLORIDA PANHANDLE...ALONG AND SOUTH OF THE
WARM FRONT. IF THIS TREND CONTINUES... EXPECT THE HEAVIEST RAINS
TO FALL OVER THE SOUTH CENTRAL...SOUTHEAST AND EAST CENTRAL SECTIONS
OF THE FORECAST AREA...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO
ATHENS LINE. RAINFALL AMOUNTS MAY ONLY AVERAGE 1 TO 2 INCHES WITH
SOME ISOLATED 3 INCHES POSSIBLE...BUT STILL ENOUGH TO CAUSE
SIGNIFICANT RISES IN CREEKS...STREAMS AND RIVERS. CONFIDENCE IN
LOCATION AND AMOUNT OF HEAVIEST RAINFALL IS NOT HIGH ENOUGH TO
ADJUST THE CURRENT FLOOD WATCH...SO WILL LET THINGS RIDE AS IS
FOR NOW. THE SURFACE LOW HAS DEEPENED TO AROUND 987 MB...AND WITH
HIGH PRESSURE STILL OFF THE VA COASTS...EXPECT A VERY TIGHT
PRESSURE GRADIENT TO PRODUCE VERY GUSTY WINDS ACROSS THE FORECAST
AREA THIS MORNING AND AFTERNOON. HAVE POSTED A WIND ADVISORY FOR
MOST OF NORTH AND ALL OF CENTRAL GA...WITH A HIGH WIND WARNING FOR
THE HIGHER ELEVATIONS OF NORTH GA WHERE 35 MPH WINDS WITH HIGHER
GUSTS ARE POSSIBLE AS THE LOW TRACKS NORTHWARD ACROSS ALABAMA.
AS FOR SEVERE STORMS... SPC CONTINUES TO PAINT CENTRAL GA IN A
SLIGHT RISK FOR SEVERE STORMS...WITH DAMAGING WIND AND ISOLATED
TORNADOES THE MAIN THREAT. STRONG LOW LEVEL WIND SHEAR...COUPLED
WITH LOW CAPE VALUES NOSING UP BEHIND THE WARM FRONT...DOES
SUGGEST THE POTENTIAL FOR A FEW STRONG STORMS AND POSSIBLY A WEAK
TORNADO OR TWO...ESPECIALLY OVER THE SOUTH CENTRAL AND SW SECTIONS
OF THE FORECAST AREA WHERE MOST UNSTABLE CAPES OF 200-500 J/KG MAY
BE OBSERVED BEHIND THE WARM FRONT AS IT PUSHES NORTHWARD. WILL
PLAY IT SAFE AND ADD SEVERE WORDING IN ZONES...BUT ONLY FOR ZONES
GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO MILLEDGEVILLE
LINE.
THIS SYSTEM QUICKLY LIFTS NORTH BY THIS EVENING...WITH HIGH PRESSURE
BUILDING IN FROM THE WEST ON THURSDAY. EXPECT THIS COOL DOME OF
HIGH PRESSURE TO REMAIN IN CONTROL ON FRIDAY. OTHERWISE...WENT
WITH 100% POPS FOR TODAY AND A MAV/MET BLEND FOR HIGHS/LOWS
THROUGH THE SHORT-TERM.
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE GFS CONTINUES TO SHOW ANOTHER GULF LOW DEVELOPING OVER THE
CENTRAL GULF ON FRIDAY...THEN TRACKING EASTWARD ACROSS CENTRAL
FLORIDA ON SATURDAY. THIS WOULD SPREAD AMPLE CLOUDS AND RAIN
CHANCES NORTHWARD INTO GA OVER THE WEEKEND. HOWEVER...STILL PREFER
THE LESS AGGRESSIVE ECMWF...THAT DEVELOPS THE SURFACE LOW OVER THE
EASTERN GULF...AND TRACKS IT UP THE ATLANTIC COAST ON SATURDAY...
WITH MUCH LESS WEATHER IMPACT HERE OVER THE WEEKEND. HOWEVER...THE
STRONG UPPER DISTURBANCE THAT TRACKS ACROSS THE DEEP SOUTH AND
DEVELOPS THE SURFACE LOW WILL PROVIDE ENOUGH LIFT...AND PULL
ENOUGH GULF MOISTURE NORTHWARD TO WARRANT A SLIGHT TO LOW CHANCE
OF POPS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. ALTHOUGH GUIDANCE
HAS WARMED FRIDAY NIGHT LOWS UP...THEY ARE STILL COLD ENOUGH TO
SUPPORT LIGHT SNOW OVER THE NORTHERN THIRD OF THE STATE... IF
ADEQUATE MOISTURE CAN BE POOLED AHEAD OF THE APPROACHING DISTURBANCE.
STILL SUSPECT THE DEEPER MOISTURE WILL REMAIN SOUTH OF THE COLDER
AIR... BUT WILL GO AHEAD AND MENTION LIGHT RAIN OR SNOW FOR NORTH GA
EARLY SATURDAY MORNING. OTHERWISE...EXPECT COOL HIGH PRESSURE TO
PREVAIL SUNDAY-MONDAY WITH INCREASING RAIN CHANCES BY TUESDAY AS
ANOTHER FRONTAL SYSTEM BEGINS TO KICK EAST OF THE PLAINS.
&&
.AVIATION...
RAIN EXPECTED TO CONTINUE THROUGH MOST OF TODAY AS LOW PRESSURE
TREKS ACROSS THE AREA. TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND
HIGH PRESSURE TO OUR NE WILL KEEP WINDS 15-20 KTS WITH GUSTS
25-30KTS ACROSS MOST OF THE AREA THIS MORNING. LOW LEVEL WIND SHEAR
ALSO AN ISSUE THROUGH 18Z DUE TO 50KT WINDS AT 2KFT. IFR CIGS AND
VSBYS UNTIL AROUND 18Z...WITH CIGS BECOMING MVFR AS RAIN MOVES NE
AND OUT OF THE AREA. WIND SHIFT FROM SE TO SW WILL ACCOMPANY
INCREASE IN CIGS AROUND 23Z WITH SUSTAINED SPEEDS STILL 10-12KTS. BY
05Z THU WINDS SHOULD BE EAST WITH 20KT GUSTS RETURNING.
31/LEG
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 54 42 56 35 53 / 100 20 5 10 10
ATLANTA 58 41 54 35 52 / 100 20 5 10 10
BLAIRSVILLE 50 36 47 31 48 / 100 30 5 10 10
CARTERSVILLE 56 40 53 32 51 / 100 20 5 10 10
COLUMBUS 64 45 59 38 55 / 100 10 5 10 10
GAINESVILLE 52 41 52 35 51 / 100 20 5 10 10
MACON 65 46 61 36 56 / 100 10 5 10 10
ROME 59 41 55 34 52 / 100 20 5 10 5
PEACHTREE CITY 60 40 53 31 51 / 100 10 5 10 10
VIDALIA 69 49 62 40 59 / 100 20 5 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHITE...WILCOX...WILKES...WILKINSON.
HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.
&&
39/31
Hazardous weather outlook, Dec 1, 3:28 PM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EST TUE DEC 1 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
328 PM EST TUE DEC 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOODING AND HIGH WINDS POSSIBLE AFTER MIDNIGHT TONIGHT.
.SYNOPSIS...
A STRONG STORM SYSTEM WILL CONTINUE TO ORGANIZE OVER THE NORTHERN
GULF OF MEXICO AND MOVE NORTHEAST INTO SOUTHERN ALABAMA TONIGHT.
THIS WILL SPREAD RAIN AND INCREASING WINDS OVER THE REGION TONIGHT.
.PRIMARY HAZARDS...
SOME OF THE RAIN COULD BE HEAVY AND PRODUCE FLOODING. FOR MORE
INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLOOD WATCH
STATEMENT. SOME OF THE GRADIENT WINDS COULD PRODUCE SOME DAMAGE. FOR
MORE INFORMATION ON THE HIGH WINDS...SEE THE LATEST WIND ADVISORY
AND HIGH WIND WATCH STATEMENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. LOCALLY HEAVY RAIN
IS LIKELY AND SOME THUNDERSTORMS COULD BE SEVERE...INCLUDING THE
POSSIBILITY OF DAMAGING WINDS AND AN ISOLATED TORNADO...MAINLY
SOUTH OF MACON. HAZARDOUS WEATHER IS NOT EXPECTED THURSDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Event by event
6 thunderstorm wind, 3 strong wind, 3 tornado, 1 flood. Local standard time, as filed.
Strong Wind, Bartow
- When
- December 2, 4:30 AM EST to 8:00 AM EST
- Where
- Bartow forecast zone
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
The Bartow County Emergency Management Director and the public reported that at least five trees were down in the Rydal area in the northern part of the county. Three trees were down on East Valley Road and two were down on Givits Road.
Strong Wind, Baldwin
- When
- December 2, 12:50 PM EST to 1:00 PM EST
- Where
- Baldwin forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.069, -83.250 (the zone’s center; the record gives no point)
The Bibb County 911 Center reported that some power lines were down on Ayers Road two miles northwest of Macon. While there were rain showers in the area at the time and severe thunderstorms in counties just to the northwest shortly thereafter, this damage was caused by strong gradient winds associated with strong upper dynamics.
Thunderstorm Wind, Monroe
- When
- December 2, 1:22 PM EST to 1:25 PM EST
- Where
- Monroe County, 1.49 mi NNW of Smarr to 3.64 mi SW of Percale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.001, -83.875
A storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that damage across Monroe county was caused by 70 mph straight-line winds rather than a tornado. Two homes suffered minor damage in the vicinity of Gosa Road and Callaway Road, approximately four miles southeast of Forsyth. The damage was in the form of minor siding, roof, and gutter damage. Television antennas were blown off two other nearby homes. Two outbuildings in vicinity were also destroyed. Approximately six mature pine trees were blown down from this area toward Lake Juliette in the northeast part of the county.
Strong Wind, Baldwin
- When
- December 2, 1:25 PM EST to 1:31 PM EST
- Where
- Baldwin forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.069, -83.250 (the zone’s center; the record gives no point)
The Baldwin County 911 Center reported that multiple trees and power lines were down in the northeast part of the county, northeast of Milledgeville. That damage occurred as an area of moderate to heavy rain was moving by to the east and southeast of the area and thus was associated with strong gradient winds and strong upper-level atmospheric dynamics rather than from thunderstorm winds.
Tornado, Jones
- When
- December 2, 1:30 PM EST to 1:33 PM EST
- Where
- Jones County, 2.5 mi ESE of East Juliette to 3.5 mi E of East Juliette
- Rating
- EF0
- Path length
- 1.53 mi
- Path width
- 100 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.086, -83.740
A storm survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia confirmed that an EF0 tornado touched down in the Piedmont National Wildlife Refuge, approximately 2.5 miles east-southeast of East Juliette or 3.0 miles east of Juliette in northwest Jones county and then traveled northeast a little less than two miles to a point near 3.5 miles east of East Juliette. Maximum wind gusts were estimated to be 80 mph with the tornado path width estimated to be 100 yards. The tornado traveled through a largely unpopulated, forested area. Thus, damage was confined to from 50 to 100 mature pine trees that were snapped in half, mostly within the Piedmont Wildlife Refuge. Some of the damaged trees were near a cemetery.
Thunderstorm Wind, Jasper
- When
- December 2, 1:34 PM EST to 1:37 PM EST
- Where
- Jasper County, 4.8 mi W of Hillsboro to 3.5 mi WNW of Hillsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 33.180, -83.733
The Jasper County 911 Center reported that several trees were down in the southern part of the county along Georgia Highway 11, as well as Fullterton, Phillips, and Wenut Roads. Most of the tree damage was within the Oconee National Forest area. No structures or other property were reported to have been damaged. Doppler radar data showed a clear mesocyclone detection within this area at the indicated time.
Tornado, Putnam
- When
- December 2, 1:55 PM EST to 1:58 PM EST
- Where
- Putnam County, 4.3 mi W of Eatonton to 3.5 mi WNW of Eatonton
- Rating
- EF0
- Path length
- 1.71 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.320, -83.454
A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that yet another brief EF0 tornado touched down in central Georgia, this time in western Putnam county. This tornado, as was the case with the earlier one in northern Jones county, touched down in a heavily forested area of the Oconee National Forest in western Putnam county. The tornado touched down approximately 4.3 miles west of Eatonton and traveled approximately 1.5 miles on a northeastward path before lifting about 3.5 miles west-northwest of Eatonton. Maximum winds with this tornado were estimated to be 85 mph with a maximum path width of 100 yards. As was the case with the Jones county tornado, the damage was confined to trees. In this case, nearly 500 trees were snapped off or uprooted along the damage path. At least 50 of these trees were down across forestry roads. Two hunters were trapped in the area by the downed trees, but were subsequently rescued unharmed when the forestry roads were cleared.
Tornado, Putnam
- When
- December 2, 2:02 PM EST to 2:08 PM EST
- Where
- Putnam County, 8.2 mi NNE of Eatonton to 9 mi NNE of Eatonton
- Rating
- EF0
- Path length
- 0.8 mi
- Path width
- 100 yd
- Property damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.430, -83.326
A damage survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia confirmed that yet a third tornado had touched down in central Georgia. This tornado also touched down in Putnam county, but this time was rated an EF1 with maximum winds of 90 mph. This tornado touched down near Little Road and Harmony Road, approximately 8.2 miles north-north of Eatonton, then moved north-northeast to a point near 9.0 miles north-northeast of Eatonton. The maximum path width was determined to be 100 yards. Hundreds of trees and several power lines were down along the path of the tornado. One mobile home was rolled over on its side. The occupant of the mobile home escaped uninjured, but was taken to the hospital anyway because of a coronary episode. At least one outbuilding was destroyed, tin roofing was blown off a portion of one home's roof, and some fencing was also blown down along the path of the tornado.
Thunderstorm Wind, Putnam
- When
- December 2, 2:10 PM EST to 2:12 PM EST
- Where
- Putnam County, 3.97 mi W of Oconee Springs to 3.15 mi W of Oconee Springs
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.270, -83.268
A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that strong straight-line winds up to 80 mph affected the northern parts of Lake Sinclair in southeastern Putnam county, near the Baldwin and Hancock county lines. A mobile home on Twisting Hill Road suffered damage. A loosely attached screen porch was thrown 20 yards from the mobile home and destroyed. In addition, at least 20 trees were also down in the area from these strong winds.
Thunderstorm Wind, Greene
- When
- December 2, 2:15 PM EST to 2:19 PM EST
- Where
- Greene County, 1.11 mi SSE of Carey to 0.75 mi WSW of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.535, -83.265
The Greene County 911 Center reported that several trees were down near Greensboro. Trees were down along Carry Station Road, Charles Road, and on Interstate-20.
Thunderstorm Wind, Oglethorpe
- When
- December 2, 2:30 PM EST to 2:33 PM EST
- Where
- Oglethorpe County, Lexington to Philomath
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.870, -83.120
The Oglethorpe County 911 Center reported that three trees were down between Philomath and Lexington.
Thunderstorm Wind, Wilkes
- When
- December 2, 2:34 PM EST to 2:35 PM EST
- Where
- Wilkes County, 2 mi NW of Rayle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -82.925
The Wilkes County Emergency Management Director reported that a barn was blown across a field on Clark-Gresham Road, just northwest of Rayle near the Oglethorpe county line.
Flood, Monroe
- When
- December 2, 3:00 PM EST to 11:00 PM EST
- Where
- Monroe County, 1.5 mi NNE of Box Ankle to 1.5 mi E of Brent
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.140, -83.960
A damage survey conducted by the National Weather Service hydrologist from Peachtree City, GA concluded that a flood had occurred in portions of Monroe county, generally southeast of Forsyth. Small portions of Abernathy, Edwards, Treadwell, Smith, and Zellner Roads were covered with one to two feet of water from adjacent streams or creeks. Minor erosion damage was observed to all of these roads. In addition, portions of Joe Chambers Road also suffered erosion damage. Drainpipes that had been replaced as recently as the previous April and May were observed to have severe erosion. The road was closed to install larger drainpipes. Estimated rainfall in the area was two to three inches in a 6-hour period. The cost to repair these roads was estimated to be $30,000.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, December 2, 20092 injured · $3.0 million · EF2 · 10 events
- Heavy Snow in New Mexico, December 2 to 4, 20091 death · 6 events
- High Wind and Strong Wind in Tennessee, December 2, 2009$152,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Wind in Georgia, December 2, 2009$50,000 · 50 kt wind · 3 events
- Flash Flooding and Coastal Flood in South Carolina, December 2, 2009$16,000 · 52 kt wind · 19 events
- Flash Flooding and Flooding in South Carolina, December 2 to 3, 2009$21,000 · 50 kt wind · 11 events
- High Wind in Virginia, December 2 to 3, 2009$20,000 · 50 kt wind · 6 events
- Strong Wind in West Virginia, December 2 to 3, 2009$13,000 · 3 events
- Flooding and Damaging Winds in Florida, December 2, 2009$2,000 · 50 kt wind · 6 events
- Flash Flooding in North Carolina, December 2 to 3, 20096 events
- Strong Wind in Alabama, December 2, 2009$5,000 · 4 events
- Heavy Rain in North Carolina, December 2, 20094 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207225, 207095, 206872, 207096, 207078, 207094, 207092, 207093, 207116, 207123, 207126, 207141, 207171.